Hail, Larimer
- When
- July 6, 3:21 PM MST
- Where
- Larimer County, 4.94 mi WSW of Berthoud
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.280, -105.170
Severe thunderstorms produced large hail in parts of Boulder, Larimer, Logan and Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail in parts of Boulder, Larimer, Logan and Washington Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 6, 1:30 PM MST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON JUL 6 2009 .SHORT TERM...ONE MORE ROUND OF TSTMS EXPECTED TO MOVE ACROSS THE CWFA THIS AFTN AND EVENING. THE MDLS SHOW A SHORT WAVE TROF SPAWNING SHOWERS AND TSTMS OVER JACKSON AND LARIMER COUNTIES THIS AFTN. LOW LEVEL MSTR STILL ENTRENCHED OVER THE NORTHEASTERN PLAINS OF COLORADO WITH DEWPOINTS IN THE 50S AND LOWER 60S. SFC CAPE VALUES GENERALLY IN TEH 1500-2500 J/KG RANGE SO SVR STORMS AGAIN ANTICIPATED. WET MICROBURSTS AGAIN POSSIBLE WITH THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. STORMS MOVING BUT STILL HEAVY RAIN POTENTIAL AS WELL. MAY INCREASE POPS TO HIGHER SCT CATEGORY. MDLS STILL TRY TO DRY THE AMS OUT OVER NERN CO ON TUE WITH THE BOUNDARY LYR THETA-E RIDGE SHIFTING TO THE EAST WHILE THE UPPER LEVEL RIDGE BUILDS OVER THE STATE. INTERACTIVE SOUNDINGS NOT VERY IMPRESSIVE WITH THE POTENTIAL FOR DEEP CONVECTION...BUT MDLS HAVE OFTENTIMES BEEN TOO QUICK TO DRY OUT THE AMS OVER THE CWFA AS OF LATE. WITH THIS IN MIND WILL STICK WITH THE MENTION OF ISOLD TSTMS FOR TUESDAY AFTN. ALSO OPTED TO SHAVE 1-2 DEGREES OFF THE MAX TEMPERATURES. .LONG TERM...UPPER HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE SOUTHWEST THROUGH THE WEEKEND. NOT MUCH MOISTURE OR CAPE TO WORK WITH TUESDAY AFTERNOON AND EVENING...HOWEVER A WEAK FRONT WILL SLIDE DOWN FROM WY TO SERVE AS A FOCUS POINT FOR CONVECTION. HAVE THEREFORE KEPT A SLIGHT CHANCE OVER THE FOOTHILLS AND PLAINS FOR SHOWERS AND THUNDERSTORMS. EXPECTING THE WARMEST AND DRIEST DAY OF THE WEEK WEDNESDAY AS THE UPPER RIDGE AXIS PASSES OVERHEAD WEDNESDAY...BRINGING TEMPERATURES OVER THE PLAINS INTO THE MID 90S AND NO MENTION OF SHOWERS OR THUNDERSTORMS. THIS WILL INCREASE THE FIRE DANGER WEDNESDAY AS MINIMUM RH VALUES WILL DROP BELOW 20 PERCENT WITH SOME AREAS BELOW 15 PERCENT...MAINLY IN THE HIGH MOUNTAIN VALLEYS. HOWEVER NOT EXPECTING WINDS TO BE STRONG ENOUGH FOR AN EXTENDED AMOUNT OF TIME TO REQUIRE ANY HEADLINE YET. WHEN THE RIDGE AXIS SLIDES SLIGHTLY EAST LATER THAT DAY...MOISTURE WILL BE ALLOWED TO ENTER CO IN THE SOUTHWESTERLY FLOW. A DROP OF ABOUT 4 DEGREES C AT 700MB ALONG WITH ADDED CLOUD COVER WILL BRING MAX TEMPERATURES DOWN INTO THE UPPER 80S WITH A FEW 90S. THE RIDGE AXIS IS EXPECTED TO REMAIN TO THE EAST OF CO THROUGH SATURDAY MORNING...WHERE IT WILL THEN START BACKING TO THE WEST SLOWLY WHILE FLATTENING OUT AT THE SAME TIME. AS A RESULT...THIS WILL ALSO ALLOW A RETURN OF ISOLATED AFTERNOON AND EVENING SHOWERS THROUGH THE WEEKEND. A WEAK FRONT IS EXPECTED TO DROP FROM THE HIGH PLAINS ON SATURDAY INCREASING THE CHANCE FOR SHOWERS THAT DAY. OVERALL...LOOK FOR SLIGHTLY WARMER THAN AVERAGE TEMPERATURES OVER THE STATE THROUGH THE WEEKEND WITH 70S AND 80S IN THE MOUNTAINS AND LOWER 90S OVER THE PLAINS. && .AVIATION...EXPECT OUTFLOW BOUNDARIES ASSOCIATED WITH TSTMS OVER EASTERN LARIMER AND NORTHERN WELD COUNTIES TO IMPACT THE AIRPORTS AFTER 22Z WITH ADDITIONAL TSTMS DVLPG ALONG THE BOUNDARIES. BEST CHC OF STORMS APPEARS TO BE 22Z-01Z. WET MICROBURST TYPE STORMS POSSIBLE WITH STG WINDS AND HAIL...POSSIBLY SEVERE. COULD SEE MVFR/IFR CONDS OCCUR IF A WET MICROBURST DVLPS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1029 AM MDT MON JUL 06 2009 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1029 AM MDT MON JUL 06 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN THE AFTERNOON...AND THEN SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH THE REST OF THE AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE STORMS TODAY WILL BE JUST EAST OF THE URBAN CORRIDOR...WHERE MOISTURE AND INSTABILITY WILL BE GREATEST. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WINDS TO 60 MPH. ACROSS THE MOUNTAINS AND ADJACENT PLAINS...EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF COLORADO TODAY...MAINLY AFTER 3 PM. COOPER/KRIEDERMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 313 PM MDT MON JUL 6 2009 COZ033-035-038-042-043-062200- NORTHEAST WELD COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 313 PM MDT MON JUL 6 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY WEST CENTRAL WELD COUNTY AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF NUNN TO 6 MILES WEST OF BUCKHORN MOUNTAIN...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF FORT COLLINS TO 18 MILES WEST OF FORT COLLINS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR... WELLINGTON...TIMNATH...TEDS PLACE...SEVERANCE...PURCELL...POUDRE PARK...PIERCE...NUNN...MASONVILLE...LOVELAND...DRAKE...BUCKHORN MOUNTAIN...BELLVUE...AULT AND FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 4068 10431 4031 10528 4062 10552 4092 10460 TIME...MOT...LOC 2113Z 296DEG 14KT 4083 10477 4061 10543
The Denver radar (KFTG), 76 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182005, 182004, 182003, 182001, 182012, 182007, 182008, 182013, 182011.